Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 224, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 31, 2006, 2:35 PM EDT for Scott County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2006, 2:35 PM EDT (18:35 UTC)
- Expired
- May 31, 2006, 3:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:30 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 31, 11:30 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EDT WED MAY 31 2006 .DISCUSSION...CONVECTION HEADED TOWARD NE PART OF AREA. WILL BUMP UP POPS IN THAT AREA AS WELL AS HIGHER TERRAIN IN E AND NE. ALSO WILL LOWER HIGH TEMPS A COUPLE OF DEGREES IN NE DUE TO INCREASING CLOUD COVER. FATHER SOUTHWEST WILL BLEND INTO NO CHANGES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, May 31, 5:10 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT WED MAY 31 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING LATE TODAY INTO THIS EVENING ESPECIALLY OVER THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS. A FEW STORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. TD
In the hours before
Local storm report, May 31, 1:06 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
106 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PIKEVILLE 35.61N 85.20W
05/29/2006 E0.75 INCH BLEDSOE TN DEPT OF HIGHWAYS
MARBLE TO PENNY SIZE HAIL AT HWY 127 AND ST. ROAD 30 NEAR
PIKEVILLE. REPORTED BY TN D.O.T.
0550 PM TSTM WND DMG 3 S COLLEGEDALE 35.00N 85.05W
05/30/2006 HAMILTON TN UTILITY COMPANY
ONE TREE AND NUMEROUS POWER LINES DOWN 3 MILES SOUTH OF
COLLEGEDALE...NEAR THE GA. BORDER.
&&
GRCSpecial weather statement, May 31, 1:57 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 157 PM EDT WED MAY 31 2006 TNZ045>047-311830- NORTHWEST CARTER-SOUTHEAST CARTER-UNICOI- 157 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORM AFFECTING CARTER AND UNICOI COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMPTON....MOVING WEST AT 5 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. GM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:09 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 36 min |
| May 31, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| May 31, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 34 min |
| May 31, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 29 min |
| May 31, 6:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 34 min |
| May 31, 6:34 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Roane | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.